Alert archive / Missouri / Wind Advisories in 2020
Wind Advisory 1, NWS Springfield, MO
NWS Springfield, MO issued this wind advisory at Mar 28, 2020, 3:41 AM CDT for 9 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Mar 28, 2020, 11:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2020, 3:41 AM CDT (08:41 UTC)
- In effect from
- Mar 28, 2020, 11:00 AM CDT
- Expired
- Mar 28, 2020, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barton County, MO, Cedar County, MO, Dade County, MO, Greene County, MO, Jasper County, MO, Lawrence County, MO, Polk County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 72 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1066 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.8
The text
As transmitted.
491 WWUS73 KSGF 280841 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 341 AM CDT Sat Mar 28 2020 ...Gusty Winds this Afternoon... KSZ073-097-101-MOZ066-067-077>079-088>090-094-290000- /O.NEW.KSGF.WI.Y.0001.200328T1600Z-200329T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Polk- Jasper-Dade-Greene-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Aurora, Mount Vernon, and Marionville 341 AM CDT Sat Mar 28 2020 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Kansas and southwest and west central Missouri. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Bring in loose outdoor objects. Drive with caution and give high profile vehicles extra room. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
656 WWUS73 KSGF 282359 NPWSGF URGENT - WEATHER MESSAGE National Weather Service Springfield MO 659 PM CDT Sat Mar 28 2020 KSZ073-097-101-MOZ066-067-077>079-088>090-094-290100- /O.EXP.KSGF.WI.Y.0001.000000T0000Z-200329T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Polk- Jasper-Dade-Greene-Lawrence- Including the cities of Fort Scott, Pawnee Station, Chicopee, Lone Oak, Pittsburg, Baxter Springs, Lowell, Riverton, Columbus, Neutral, Sherwin, Stippville, Nevada, Tiffin, Appleton City, Johnson City, Kenoma, Lamar, Cedar Springs, El Dorado Springs, Filley, Arnica, Caplinger Mills, Stockton, Bolivar, Joplin, Carthage, Greenfield, Lockwood, Meinert, Springfield, Aurora, Mount Vernon, and Marionville 659 PM CDT Sat Mar 28 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Winds will continue to diminish this evening as the sun sets. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:51 AM CDT, 50 minutes earlier.
Area forecast discussion, Mar 28, 2:51 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Springfield MO 251 AM CDT Sat Mar 28 2020 .SHORT TERM...(Today and tonight) Issued at 250 AM CDT Sat Mar 28 2020 Another day of above normal temperatures will be present in the Missouri Ozarks today ahead of deep trough sweeping through across the central CONUS. Expect temperatures to climb into the middle to upper 70s this afternoon. The warm airmass will be accompanied by the chance for a few scattered showers and thunderstorms through the morning hours with an increasing likelihood by early afternoon across portions of south central and central Missouri. The setup for this afternoon is characterized by a strong upper level trough and an associated surface low. As the surface low tracks across central Iowa today, an environment supportive of scattered strong to severe thunderstorms will develop across our region. This environment will feature deep layer shear of 60+ knots, modest instability of around 1000 J/kg, a 45 knot LLJ transporting in an ample amount of moisture into the region, and strong forcing and lift with the associated frontal boundary. Given this setup, there is the potential for scattered strong to severe thunderstorms today, mainly along and east of Highway 65 from the late morning through the afternoon hours. The main hazards will be large hail up to quarters and damaging wind gusts up to 60 mph. The other main headline today will be gusty winds as the strong surface low tracks to our north this afternoon. Surface winds will gust out of the southwest, turning out of the west by the early evening. Expect wind gusts approaching wind advisory criteria at times, especially along and north of Interstate 44 where gusts will approach 40 to 45 mph this afternoon. This raises an additional concern for fire weather as a much drier airmass works in behind a dryline this afternoon, but given the wet conditions as of late, the fire weather threat looks to be held at bay through this afternoon but should be watched closely. This system will clear to our east by the early evening, leaving behind cooler temperatures. Overnight lows will drop into the middle 40s tonight with clear skies. .LONG TERM...(Sunday through Friday) Issued at 250 AM CDT Sat Mar 28 2020 A pleasant late March day is in the forecast for Sunday as highs return to near normal in the middle 60s with plenty of sunshine. By early next week, more rainfall is expected to impact the region. Clouds will be on the increase on Monday ahead of the next approaching system as a shortwave trough and an associated low track to our south through Tuesday bringing an additional widespread 0.75 to 1.0 inches of rainfall to the region. Despite the lack of convective elements with this system, there is concern for minor flooding given the abnormally wet conditions as of late. Much of the rainfall is expected to occur between Monday evening through Tuesday afternoon. By Wednesday, dry and cooler temperatures will be the main storyline. Highs will be in the upper 50s to lower 60s, with overnight lows in upper 30s to lower 40s. This storyline of dry and cooler weather will hang around the region through late next week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1143 PM CDT Fri Mar 27 2020 KSGF/KJLN/KBBG tafs: Mostly VFR. Scattered storms will be possible with a frontal/dry line passage toward 18z. Strong sfc low pressure will move from KS to IA with strong winds, with some gusts topping 30kts after 14z. Low level wind fields continue to support low level wind shear in all tafs through 14z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...DSA
Hazardous weather outlook, Mar 27, 11:22 PM CDT, 4 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1122 PM CDT Fri Mar 27 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-290430- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1122 PM CDT Fri Mar 27 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... Isolated thunderstorms will be possible overnight, but widespread storm coverage is not expected. Given strong instability and vertical wind shear, isolated severe storms are still possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. For Saturday afternoon, there is an additional chance for a few strong to severe thunderstorms east of Highway 65. Large hail and damaging wind gusts are the main risks. Non thunderstorm wind gusts of 40 to 45 mph will be possible on Saturday with strong low pressure moving from the central Plains to the Midwest. Drier air filtering into southeast KAnsas and western Missouri will also lead to a heightened fire weather risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely not be needed for tonight given the only isolated storm coverage expected. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Local storm report, Mar 27, 9:55 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
955 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 5 SSE CROCKERVILLE 38.37N 93.05W
03/27/2020 E1.25 INCH MORGAN MO PUBLIC
VIA SOCIAL MEDIA.
&&
DSALocal storm report, Mar 27, 10:00 PM CDT, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 3 SSE STOVER 38.40N 92.97W
03/27/2020 E1.00 INCH MORGAN MO COCORAHS
&&
DSALocal storm report, Mar 27, 10:07 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1007 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL VERSAILLES 38.43N 92.84W
03/27/2020 E1.50 INCH MORGAN MO PUBLIC
VIA SOCIAL MEDIA.
&&
DSALocal storm report, Mar 27, 10:26 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1026 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0939 PM HAIL 5 SSE CROCKERVILLE 38.37N 93.05W
03/27/2020 E1.75 INCH MORGAN MO PUBLIC
VIA SOCIAL MEDIA.
&&
DSALocal storm report, Mar 27, 10:27 PM CDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1027 PM CDT FRI MAR 27 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL 1 NE VERSAILLES 38.44N 92.82W
03/27/2020 U1.00 INCH MORGAN MO PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 8:50 PM CDT | Special Weather Statement | SGF | St. Clair | 40 min |
| Mar 27, 9:06 PM CDT | Severe Thunderstorm Warning | SGF | Benton, St. Clair | 39 min |
| Mar 27, 9:27 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 44 min |
| Mar 28, 7:09 AM CDT | Special Weather Statement | SGF | Barton, Vernon | 51 min |
| Mar 28, 9:21 AM CDT | Special Weather Statement | SGF | Stone | 39 min |
| Mar 28, 9:57 AM CDT | Special Weather Statement | SGF | Wright | 48 min |
| Mar 28, 10:39 AM CDT | Special Weather Statement | SGF | Phelps | 51 min |
| Mar 28, 10:42 AM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 48 min |
| Mar 28, 10:48 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 42 min |
| Mar 28, 11:19 AM CDT | Special Weather Statement | SGF | Dent | 41 min |
| Mar 28, 6:15 AM CDT | Special Weather Statement | SGF | Bourbon, Crawford | 60 min |
| Mar 28, 6:44 AM CDT | Special Weather Statement | SGF | Cherokee | 46 min |
Nearby
Wind Advisories in Missouri, 2020Wind Advisories in Kansas, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.